Lately, I have noticed that when I have a glass of wine, or two, or three, while taking Nadolol, my blood pressure and heart rate numbers are much lower than they normally are. Does anyone have experience with this medication and having a few drinks from time to time? What's the worst that could happen? Thank you.
This just came up on another post -- "Metoprolol and Alcohol". I have taken BB for over a decade and am unaware of any specific concerns about mixing the two (and was never warned otherwise), although both could be viewed to be CNS depressants of a sort, so it wouldn't surprise me to hear the two may not mix well. But, while I don't drink much alcohol (because that does cause me to have more tachy and ectopics) I am not aware of ever having had a problem on the rare occasions that I have mixed the two... It will be interesting to watch these posts and see what the feedback is.
I have had a "drink or two" and often a single drink of wine or beer while on high dose Metoprolol (200 mg a day). I am not aware of any problems, that said, the official recommendation from the medical community is do not drink alcohol.
I am on Sotalol for afib and asked my cardiologist if alcohol was allowed. He said that there was no problem with a beer or two or a glass of wine with dinner. My concern was more with triggering the afib, not with interaction with the Sotalol (I didn't even think of that) but he told me that alcohol was ok. If there was an issue with alcohol and beta blockers I assume he would have told me.
That said, I have cut way way back on the booze anyway because I think it's a trigger for the afib in larger quantities, at least for me. Never more than 1 one beer per day and no wine or spirits at all.
Thank you to the 3 people who answered my post, appreciate it. Even though I love a heart rate in the 60's, it has to be from the few drinks I had as my resting HR is in the 80's. Too bad it can't stay in the 80's without medication! Thanks again.
This is a very late post but I wanted to throw in 2 cents regarding beta blockers and booze. I've had consistent heart palpitations since age 29 (I'm 33 now) and last year my doctor put me on Atenolol as my condition has worsened a little bit recently. My heart condition is genetic. Anyhow, the paperwork the pharmacist gave me stated Atenolol can also be used to combat alcohol withdrawals which leads me to believe it's okay to consume alcohol while on this particular med. My doctor also said I can drink beer/wine/sake but no hard stuff. I have to say, these pills work wonders when I have palpitations. And I do hope everyone who's posted on here is drinking in moderation :)
I am the original poster of this and think you are right about not drinking too much while on these meds. I have noticed the more i drink the higher my heart rate goes as well as my blood pressure which is exactly what i don't want! I think too that your pharmacist is the best person around who knows more about the medicine than anyone else.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.